Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 5, 2019, 2:50 AM PST for 9 counties in Washington. It took effect at Jan 6, 2019, 2:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2019, 2:50 AM PST (10:50 UTC)
- In effect from
- Jan 6, 2019, 2:00 AM PST
- Expired
- Jan 6, 2019, 9:46 AM PST
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 75 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS76 KOTX 051050 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 250 AM PST Sat Jan 5 2019 ...INCREASING WINDS TONIGHT THROUGH SUNDAY AFTERNOON... .Winds will increase with a cold front passage late tonight through early Sunday afternoon. Sustained winds will increase to 25 to 35 mph across the Upper Columbia Basin, West Plains, Palouse, and the Pomeroy area. Wind gusts of 40-45 mph are expected with isolated gusts to 50 mph possible. WAZ032-033-035-036-051900- /O.NEW.KOTX.WI.Y.0001.190106T1000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 250 AM PST Sat Jan 5 2019 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... The National Weather Service in Spokane has issued a Wind Advisory...which is in effect from 2 AM to 1 PM PST Sunday. * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Winds will increase late tonight and continue through early Sunday afternoon. * Impacts...Travel may be difficult for high profile vehicles. Loose objects may become airborne. Scattered power outages are possible from tree branches into power lines. * Locations...Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
499 WWUS76 KOTX 051912 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1112 AM PST Sat Jan 5 2019 ...INCREASING WINDS TONIGHT THROUGH SUNDAY AFTERNOON... .Winds will increase with a cold front passage late tonight through early Sunday afternoon. Sustained winds will increase to 25 to 35 mph across the Upper Columbia Basin, West Plains, Palouse, and the Pomeroy area. Wind gusts of 40-45 mph are expected with isolated gusts to 50 mph possible. WAZ032-033-035-036-060600- /O.CON.KOTX.WI.Y.0001.190106T1000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 1112 AM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Winds will increase late tonight and continue through early Sunday afternoon. * Impacts...Travel may be difficult for high profile vehicles. Loose objects may become airborne. Scattered power outages are possible from tree branches into power lines. * Locations...Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Pomeroy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
288 WWUS76 KOTX 052207 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 207 PM PST Sat Jan 5 2019 ...INCREASING WINDS TONIGHT THROUGH SUNDAY AFTERNOON... .Winds will increase with a cold front passage late tonight through early Sunday afternoon. Sustained winds will increase to 25 to 35 mph across the Upper Columbia Basin, West Plains, Palouse, and the Pomeroy area. Wind gusts of 40-45 mph are expected with isolated gusts to 50 mph possible. WAZ032-033-035-036-060800- /O.CON.KOTX.WI.Y.0001.190106T1000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 207 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. * Timing...Winds will increase late tonight and continue through early Sunday morning. Winds will gradually decrease by early Sunday afternoon. * Impacts...Travel may be difficult for high profile vehicles. Loose objects may become airborne. Scattered power outages are possible from tree branches into power lines. * Locations...Colfax, Rosalia, La Crosse, Oakesdale, Pomeroy, Ritzville, Lind, Odessa, Wilbur, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
345 WWUS76 KOTX 060616 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1016 PM PST Sat Jan 5 2019 ...INCREASING WINDS TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .Winds will increase with a cold front passage late tonight through early Sunday afternoon. Sustained winds will increase to 25 to 35 mph across the Upper Columbia Basin, West Plains, Palouse, and the Pomeroy area. Wind gusts of 40-45 mph are expected with isolated gusts to 50 mph possible. WAZ032-033-035-036-061515- /O.CON.KOTX.WI.Y.0001.190106T1000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 1016 PM PST Sat Jan 5 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM PST SUNDAY... * Winds...Southwest 25 to 35 mph with gusts up to 45 mph. Local gusts to 50 mph is possible. * Timing...Winds will increase after midnight and continue through early Sunday morning. Winds will gradually decrease early Sunday afternoon. * Impacts...Travel may be difficult for high profile vehicles. Loose objects may become airborne. Scattered power outages are possible from tree branches into power lines. * Locations...Colfax, Rosalia, La Crosse, Oakesdale, Pomeroy, Ritzville, Odessa, Wilbur, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
018 WWUS76 KOTX 061506 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 706 AM PST Sun Jan 6 2019 ...INCREASING WINDS TONIGHT THROUGH EARLY SUNDAY AFTERNOON... .Winds will increase with a cold front passage this morning through early this afternoon. Sustained winds will increase to 25 to 35 mph across the Upper Columbia Basin, West Plains, Palouse, and the Pomeroy area. Wind gusts of 40-45 mph are expected with isolated gusts to 50 mph possible. WAZ032-033-035-036-062100- /O.CON.KOTX.WI.Y.0001.000000T0000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 706 AM PST Sun Jan 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Timing...Winds will continue through early this morning. Winds will gradually decrease early this afternoon. * Impacts...Travel may be difficult for high profile vehicles. Loose objects may become airborne. Scattered power outages are possible from tree branches into power lines. * Locations...Colfax, Rosalia, La Crosse, Oakesdale, Pomeroy, Ritzville, Odessa, Wilbur, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
988 WWUS76 KOTX 061746 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 946 AM PST Sun Jan 6 2019 WAZ032-033-035-036-061900- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-190106T2100Z/ Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 946 AM PST Sun Jan 6 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Spokane has cancelled the Wind Advisory. The strong gusty winds from earlier today have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:48 AM PST, 2 minutes earlier.
Area forecast discussion, Jan 5, 2:48 AM PST, 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
248 AM PST Sat Jan 5 2019
.SYNOPSIS...
We will have one more day of dry weather today, then the weather
will become quite a bit more active beginning tonight and
lingering well into next week. Rain and mountain snow with windy
conditions are likely for tonight into Sunday. Another round of
mainly mountain snow is possible Sunday night into Monday. More
wet weather is expected again Tuesday night into Wednesday.
&&
.DISCUSSION...
Today through Sunday...Satellite imagery shows a low pressure
system in the Gulf of Alaska and a closed low off the NorCal
coast. Model guidance is similar showing these two features
merging, then moving northeast through the Pacific Northwest
tonight and Sunday. This will bring the next round of
precipitation to the area. or today there may be some light snow
showers near the Cascade crest, otherwise conditions will be dry.
Fog and low clouds have developed in the Cascade valleys and along
the Columbia river near Wenatchee and that looks like it will
linger until mid morning before clearing out. Temperatures will be
on the warm side of normal with highs mainly in the lower 40s. As
the low begins to move inland tonight the mid level flow is almost
due easterly before shifting to southerly overnight and into
Sunday. This puts the focus of the precipitation in the Cascades
and the northern mountains, then dropping up off quickly to near
zero towards the Columbia Basin through Sunday. Precipitation will
be as snow in the mountains with 3-8 inches possible by Sunday
afternoon. The Methow valley will likely pick around 1-3 inches.
The remainder of the mountain valleys will only around an inch at
best. For the lower elevation precipitation will be as rain or a
rain/snow mix. The Waterville Plateau, The northern Basin near the
Columbia river could possibly see an inch. From Davenport to the
Spokane-Coeur d'Alene metro there may be a heavy dusting to
locally a half inch. Southerly winds will be on the increase
tonight into Sunday as a low level jet develops over the Basin and
the Palouse. 850 mb winds increase to around 50-55kts between
12-15z. This is not the best time for these mid level winds to mix
to the surface, but there is a weak cold front passage and model
soundings do show 40kts or so of momentum transfer to the surface
from about Lind/Ritzville up towards the Spokane area. With this
in mind we will likely need a wind advisory out for this area.
Tobin
Sunday night: A cold upper-level trof will be passing through the
Northwestern US. In addition to a general steepening of lapse
rates, we will see snow levels falling back toward most valley
floors. Models continue to indicate a secondary shortwave pivoting
within the cusp of the trof bringing a renewed threat for snow
but on a smaller scale. The GFS/NAM are among the snowier
solutions due to the development of a surface low under this
feature. The ECMWF/Canadian suggest more of an open wave and less
reflection at the surface. This has led to inconsistencies with
QPF amounts and snow as well as locations. Looking back at the
last 3-4 runs of each model suite, the general consensus would
favor the an axis from Lookout Pass to St Maries to Pullman but
confidence remains below average. Given the potentially convective
nature of this activity...it will be possible to see 1-3 inches
where this precipitation bands sets up and some areas of the
Central Panhandle Mountains where southwest winds will fuel
orographic showers...stand a chance for 3-6 inches. This could
have significant impact on Lookout Pass early Monday morning as
well as lesser traveled highways around Deary, Clarkia, and Avery.
Monday: High pressure will strengthen over the coast and translate
inland. Snow showers will continue into the Idaho Panhandle
through Monday morning then begin to wane by the afternoon as the
atmosphere warms aloft and stabilizes. Majority of Central and
Eastern WA will be dry. This looks to be the coolest day of the
week with temperatures starting off in the teens and twenties and
warming into the 30s.
Tuesday through Thursday: There is strong agreement amongst the medium
range models of a wet storm system impacting the Inland NW. This
will feature a much more amplified trough bringing a stronger
surge of southerly winds and Pacific moisture. It is a good bet
that snow levels will be rising above valley floors but exact
timing and heights are still in question. Pattern recognition
would suggest the potential for moderate to heavy snow amounts in
the Cascades and northern mountains with a transition from snow to
rain in the lower elevations along and north of the Highway 2
corridor. This will be another breezy storm system and quite mild
likely pushing most populated communities into the 40s. Snow
levels do come down with the cold front passage on Wednesday,
however the post frontal air mass will be much more maritime in
nature so don't expect much cooling in the lower elevations and
additional precipitation falling Wednesday afternoon and Thursday
will largely be in the form of valley rain and mid to high
elevation snow.
Thursday night through Saturday: High pressure returns Thursday night
and lingers into the weekend delivering the next drying trend. A
mix of low clouds and fog Friday will give way to areas of
sunshine and potential for continued mild temperatures. /sb
&&
.AVIATION...
06Z TAFs: Mostly VFR weather for the next 24 hours. Just mid and
high clouds for most locations, which will inhibit the formation
of fog. The exception to this is KEAT. Webcams show fog along the
river and this could build into the airport up on the plateau, but
all of the cloud cover is working against it. The next Pacific
weather system will move onshore today with precipitation crossing
the Cascades and reaching KEAT and KMWH by early evening. Rain
could make it to the WA/ID border by 06Z. RJ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 41 33 39 28 35 24 / 0 60 50 40 30 10
Coeur d'Alene 42 33 38 29 34 23 / 0 70 60 50 40 10
Pullman 42 34 39 29 35 26 / 0 50 30 60 40 10
Lewiston 47 37 47 34 44 33 / 10 20 30 50 30 10
Colville 42 31 42 24 38 18 / 0 70 90 30 30 10
Sandpoint 39 33 38 29 33 23 / 0 80 100 50 50 10
Kellogg 41 32 37 30 33 24 / 0 70 60 70 70 20
Moses Lake 42 33 43 28 41 28 / 0 40 20 20 20 20
Wenatchee 38 32 40 28 37 26 / 0 60 20 20 10 60
Omak 39 32 40 24 36 23 / 10 70 60 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 2 AM to 1 PM PST Sunday for Lower Garfield
and Asotin Counties-Spokane Area-Upper Columbia Basin-
Washington Palouse.
&&Hazardous weather outlook, Jan 4, 5:58 AM PST, 20 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 558 AM PST Fri Jan 4 2019 IDZ001>004-026-027-WAZ031>038-041>044-051400- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 558 AM PST Fri Jan 4 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.